Reducing The Side Effects Of Leprosy Drugs?
…rnDoc. I am a patient with leprosy, but I feel pain and cramps before I take the medicine, according to the doctor’s explanation about leprosy, it’s a side effect of the drug. what is an effective way to get rid of the pain and cramps?rnPlease let me know..rnThanks
Hello Nuwel Ramadhan
Thank you for your question
Leprosy, also known as leprosy or Hansen's disease, is a disease caused by the bacterial infection Mycobacterium leprae that attacks the skin, peripheral nervous system, mucous membranes of the upper respiratory tract, and eyes. This disease can cause complaints of skin sores, nerve damage, muscle weakness, and numbness. What you need to understand is that tingling or in medical terms called paresthesias is a condition in the limbs where there will be a hot sensation, such as pins and needles, numbness or numbness. This condition itself often occurs in the hands and feet, which appears suddenly and is generally not accompanied by pain. So that the tingling condition that you experience yourself can be caused by the leprosy disorder you are experiencing. Indeed, there are conditions where due to temporary nerve compression (wrong sleeping position, pressing one side of the body for too long) can cause this tingling and generally temporary. Meanwhile, in cases of leprosy and other chronic diseases, the tingling that occurs can last longer because of permanent damage or disturbance to the nerves. Based on the literature, drugs used in leprosy patients such as dapsone, clofazimine and rifampicin usually do not cause side effects of tingling or paraesthesia due to nerve damage/inflammation. Indeed, rifampicin can cause muscle weakness or muscle inflammation (myopathy) but it is not related to the tingling condition you are experiencing. So it is still difficult to determine whether the condition you are experiencing is caused by the use of leprosy drugs. This tingling condition must be confirmed by a doctor and examined by a doctor to find out whether this is caused by a nervous breakdown by leprosy or caused by other conditions, including the consumption of leprosy drugs. what you experienced. Indeed, if this occurs due to disturbances due to nerve damage due to any cause, it is usually difficult to cure and what can be done is rehabilitation measures to improve the quality of life of nerve sufferers. What is clear is that as long as you have leprosy you have to take treatment, so that the nerve damage caused by this disease does not get worse and causes other nerve damage complications.
Hope this answer helps you.
dr. Aldy Valentino